March 31 – 2024 – NCLEX Practice Question

NCLEX Practice Question

March 31 – 2024

Sunday

While receiving normal saline infusions to treat a GI bleed, the nurse notes that the patient’s lower legs have become edematous and auscultates crackles in the lungs. What should the nurse do first?
Stop the saline infusion immediately
Notify Physician
Elevate the patient’s legs
Continue the infusion, since these are normal findings
  • Stop the saline infusion immediately
  • CORRECT – the patient has a fluid volume overload as a result of overly rapid fluid replacement. The nurse should stop the infusion and notify the physician.
  • Notify Physician
  • This is not the first action the nurse should take.
  • Elevate the patient’s legs
  • This would help with the edema, but is not a priority
  • Continue the infusion, since these are normal findings
  • This is not a normal finding

    Leave a Comment